MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP DEPTH GAUGE FOR SCREWS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP DEPTH GAUGE FOR SCREWS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 75017138
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during inspection, the end of the screw depth gauge was found broken.No case or patient involved.
 
Additional Manufacturer Narrative
H3, h6: it was reported that the nut/end of the device is fractured.However, the account through the piece away.The remaining part, used in treatment, was returned for evaluation.The fracture cannot be confirmed, as the piece is missing.Furthermore, the returned device does not show any additional failure.The production documentation of the part was reviewed.There are no indications that the part failed to match specification at the time of manufacturing.No further complaint was reported in the past for the batch in scope.Based on the investigation, the reported failure mode cannot be confirmed, there was no further issue found.The root cause of the reported issue stays undetermined after investigation.To date, the need for further action is not indicated.Smith and nephew will monitor this device for further issues.The returned device will be discarded.

Brand Name
POLARCUP DEPTH GAUGE FOR SCREWS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key11683332
Report Number9613369-2021-00156
Device Sequence Number14509421
Product Code LPH
UDI-Device Identifier07611996098556
UDI-Public07611996098556
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K110135
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75017138
Device Catalogue Number75017138
Device Lot NumberA63404
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/23/2021
Supplement Date Received by Manufacturer04/07/2021
Initial Report FDA Received Date04/18/2021
Supplement Report FDA Received Date05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1